Alert archive / Wisconsin / River Flood Warnings in 2016

River Flood Warning 19, NWS Green Bay, WI

June 26, 2016Oconto County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 26, 2016, 1:15 PM CDT for Oconto County, Wisconsin. It took effect at Jun 26, 2016, 8:00 PM CDT. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 1:15 PM CDT (18:15 UTC)
In effect from
Jun 26, 2016, 8:00 PM CDT
Expired
Jun 28, 2016, 7:00 AM CDT
In force
35 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Oconto County, WI

The radar

The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconto River near Oconto (OCTW3).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
12 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04071765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

255 
WGUS43 KGRB 261815
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
115 PM CDT SUN JUN 26 2016

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Oconto River above Oconto affecting Oconto County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC083-270915-
/O.NEW.KGRB.FL.W.0019.160627T0200Z-160628T1200Z/
/OCTW3.1.ER.160627T0200Z.160627T0600Z.160627T1800Z.UU/
115 PM CDT SUN JUN 26 2016

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Oconto River above Oconto.
* At 11:15 AM Sunday the stage was 8.4 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is forecast. 
* Forecast...rise above flood stage by tonight and continue to rise 
  to near 9.2 feet Monday morning. The river is exdpected to fall 
  below flood stage by Monday afternoon.
* At 10.0 feet...Up to a foot of water surrounds structures in a 
  campground in the city of Oconto.  
* At 9.0 feet...Floodwaters begin to spread into a public campground 
  in the city of Oconto.  Water approaches the backyards of several 
  homes along the river in Oconto...and there is widespread lowland 
  flooding.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$
2 follow-up statements
811 
WGUS83 KGRB 270103
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
803 PM CDT SUN JUN 26 2016

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Oconto River above Oconto affecting Oconto County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC083-271603-
/O.EXT.KGRB.FL.W.0019.160627T0100Z-160628T1200Z/
/OCTW3.1.ER.160627T0005Z.160627T0600Z.160627T1800Z.UU/
803 PM CDT SUN JUN 26 2016

The Flood Warning continues for
  The Oconto River above Oconto.
* until Tuesday morning...Or until the warning is cancelled.
* At 7:15 PM Sunday the stage was 9.0 feet. 
* Flood stage is 9.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 9.3 feet late tonight. 
  The river will fall below flood stage early Monday afternoon.
* At 9.0 feet...Floodwaters begin to spread into a public campground 
  in the city of Oconto.  Water approaches the backyards of several 
  homes along the river in Oconto...and there is widespread lowland 
  flooding.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$
463 
WGUS83 KGRB 271236
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
736 AM CDT MON JUN 27 2016

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Oconto River above Oconto AFFECTING Oconto County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas. Forecast stage information 
is usually updated in the evening and late morning.

&&

WIC083-271306-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-160628T1200Z/
/OCTW3.1.ER.160627T0005Z.160627T0530Z.160627T1800Z.UU/
736 AM CDT MON JUN 27 2016

The Flood Warning is cancelled for
  The Oconto River above Oconto.
* At  6:15 AM Monday the stage was 8.8 feet and falling. 
* Flood stage is 9.0 feet. 
* At 9.0 feet...Floodwaters begin to spread into a public campground 
  in the city of Oconto.  Water approaches the backyards of several 
  homes along the river in Oconto...and there is widespread lowland 
  flooding.  

&&

LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 26, 12:37 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 26, 12:37 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1237 PM CDT SUN JUN 26 2016

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Monday
Issued at 237 AM CDT Sun Jun 26 2016

A cold front that was forecast to push across most of Wisconsin
overnight will bring an end to showers and thunderstorms as it
passes to the east. 00Z models showed the front and some rain
lingering into the morning across eastern Wisconsin so have left
some pops in the east for at least the early part of the morning.
Once the front passes and the rain departs skies should become
partly cloudy/mostly clear for the rest of the day as drier air
makes its way into the forecast area. Clouds will increase across
northern Wisconsin tonight in surface cyclonic flow ahead of a mid
level short wave that is expected to move into the state on Monday.
This will also bring a chance for showers to northern Wisconsin on
Monday, but the rest of the area should just see an increase in
clouds.

Highs are expected to be well above normal today, but a little
cooler and drier than Saturday. It should be a bit cooler tonight,
but still warmer than normal. Highs on Monday will be a little below
normal and around 10 degrees cooler than today.

.LONG TERM...Monday Night Through Saturday
Issued at 237 AM CDT Sun Jun 26 2016

Northwest flow aloft will dominate much of the week and even into
next weekend with cooler readings. Series of short wave troughs
dropping through the area will provide spotty chances of rainfall.
With the deeper moisture pushed well south of the area rainfall
amounts will be limited.

First chance of showers will be Monday into Monday night as a
shortwave trough drops southeast over Upper Michigan and
Northeast Wisconsin before departing to the east Monday night.
After a few quiet days, Medium range progs in fair agreementwith
dropping another but more robust shortwave trough over the area
toward thursday. Will keep thunderstorm chances going thursday
with a cold front passage and reinforcing shot of cooler air.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1237 PM CDT Sun Jun 26 2016

Gusty west winds will continue across NE WI this afternoon between
low pressure over Ontario and high pressure over the Central
Plains. While the surface winds will diminish early this evening,
boundary layer winds to remain strong through the night, thus have
mentioned LLWS for all TAF sites. VFR conditions are expected
through at least the evening hours before hi-end MVFR /low-end VFR
cigs begin to push into northern WI late tonight ahead of our next
cold front/mid-level shortwave trough. The cold front is forecast
to sweep through NE WI Monday morning, followed by the trough
Monday afternoon. Look for low-end VFR cigs to overspread the rest
of the region on Monday with a chance of light showers across
northern WI from late morning onward.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MG
LONG TERM......TDH
AVIATION.......AK
Hazardous weather outlook, Jun 26, 6:08 AM CDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
608 AM CDT SUN JUN 26 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271115-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
608 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEPART EASTERN WISCONSIN THIS MORNING.
SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS ON THURSDAY. SEVERE STORMS
ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-271115-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
608 AM CDT SUN JUN 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEPART THIS MORNING. THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE. GUSTY WEST WINDS TODAY MAY REACH LEVELS
THAT POSE A HAZARD TO SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

MG/TDH

In the hours before

Local storm report, Jun 26, 7:47 AM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
747 AM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       SURING                  45.00N 88.38W
06/26/2016  M3.08 INCH       OCONTO             WI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       ANTIGO                  45.15N 89.15W
06/26/2016  M1.74 INCH       LANGLADE           WI   CO-OP OBSERVER

0730 AM     HEAVY SLEET      FORESTVILLE             44.68N 87.50W
06/26/2016  M1.88 INCH       DOOR               WI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       SUMMIT LAKE             45.38N 89.19W
06/26/2016  M2.98 INCH       LANGLADE           WI   CO-OP OBSERVER

0745 AM     HEAVY RAIN       CARLSVILLE              44.95N 87.34W
06/26/2016  M1.89 INCH       DOOR               WI   PUBLIC

0745 AM     HEAVY RAIN       OMRO                    44.03N 88.75W
06/26/2016  M1.74 INCH       WINNEBAGO          WI   PUBLIC

0745 AM     HEAVY RAIN       AMBERG                  45.50N 88.00W
06/26/2016  M1.72 INCH       MARINETTE          WI   PUBLIC

&&

SAC
Local storm report, Jun 26, 8:20 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREEN BAY WI
820 AM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     4 W PRESQUE ISLE        46.25N 89.81W
06/25/2016                   VILAS              WI   TRAINED SPOTTER

            TREES DOWN ON COUNTY W

0820 PM     TSTM WND DMG     PRESQUE ISLE            46.25N 89.73W
06/25/2016                   VILAS              WI   PUBLIC

            TREES DOWN. POWER OUT.

0908 PM     TSTM WND GST     THREE LAKES             45.79N 89.16W
06/25/2016  E50.00 MPH       ONEIDA             WI   TRAINED SPOTTER

            TREE BRANCHES DOWN.

0910 PM     TSTM WND DMG     3 NE MC NAUGHTON        45.77N 89.51W
06/25/2016                   ONEIDA             WI   AMATEUR RADIO

            TREES DOWN.

0958 PM     HAIL             3 W MONICO              45.58N 89.17W
06/25/2016  E0.25 INCH       ONEIDA             WI   PUBLIC

1110 PM     HAIL             2 SSW BLACK CREEK       44.43N 88.45W
06/25/2016  E1.00 INCH       OUTAGAMIE          WI   AMATEUR RADIO

0206 AM     HEAVY RAIN       S PLOVER                44.45N 89.53W
06/26/2016  M1.17 INCH       PORTAGE            WI   CO-OP OBSERVER

            SO FAR THIS MORNING.

0235 AM     TSTM WND DMG     3 SW BEAR CREEK         44.50N 88.75W
06/26/2016                   WAUPACA            WI   LAW ENFORCEMENT

            TRAILER PUSHED OFF FOUNDATION. PART OF ROOF BLOWN OFF.

0240 AM     TSTM WND DMG     1 W BEAR CREEK          44.53N 88.73W
06/26/2016                   OUTAGAMIE          WI   LAW ENFORCEMENT

            INTERSECTION HIGHWAY 45 AND 76. TREES DOWN AND
            TRANSFORMER SNAPPED OFF.

0257 AM     HAIL             BLACK CREEK             44.46N 88.44W
06/26/2016  M0.88 INCH       OUTAGAMIE          WI   LAW ENFORCEMENT

0300 AM     TSTM WND DMG     1 W SEYMOUR             44.51N 88.35W
06/26/2016                   OUTAGAMIE          WI   LAW ENFORCEMENT

            INTERSECTION OF FRENCH ROAD AND COUNTY ROAD G. TREES
            DOWN.

0302 AM     TSTM WND DMG     1 SW SEYMOUR            44.50N 88.34W
06/26/2016                   OUTAGAMIE          WI   LAW ENFORCEMENT

            INTERSECTION OF HWY 47 AND COUNTY ROAD G. TREE BRANCHES
            DOWN AND SILO TOP SNAPPED.

0305 AM     TSTM WND DMG     1 N SEYMOUR             44.52N 88.33W
06/26/2016                   OUTAGAMIE          WI   LAW ENFORCEMENT

            INTERSECTION OF HIGHWAY 55 AND COUNTY ROAD VV. POWER
            LINES DOWN. TREES DOWN ON A HOUSE AND A CAR.

0356 AM     TSTM WND GST     CHILTON                 44.03N 88.16W
06/26/2016  M40.00 MPH       CALUMET            WI   TRAINED SPOTTER

0730 AM     HEAVY SLEET      FORESTVILLE             44.68N 87.50W
06/26/2016  M1.88 INCH       DOOR               WI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       SUMMIT LAKE             45.38N 89.19W
06/26/2016  M2.98 INCH       LANGLADE           WI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       SURING                  45.00N 88.38W
06/26/2016  M3.08 INCH       OCONTO             WI   CO-OP OBSERVER

0730 AM     HEAVY RAIN       ANTIGO                  45.15N 89.15W
06/26/2016  M1.74 INCH       LANGLADE           WI   CO-OP OBSERVER

0745 AM     HEAVY RAIN       CARLSVILLE              44.95N 87.34W
06/26/2016  M1.89 INCH       DOOR               WI   PUBLIC

0745 AM     HEAVY RAIN       OMRO                    44.03N 88.75W
06/26/2016  M1.74 INCH       WINNEBAGO          WI   PUBLIC

0745 AM     HEAVY RAIN       AMBERG                  45.50N 88.00W
06/26/2016  M1.72 INCH       MARINETTE          WI   PUBLIC

&&
Local storm report, Jun 26, 12:50 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1250 PM CDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TORNADO          4 ESE SYMCO             44.49N 88.83W
06/26/2016                   WAUPACA            WI   NWS STORM SURVEY

            WEAK TORNADO /PRELIMINARY RATING OF EF0/ TOUCHED DOWN
            BETWEEN BEAR CREEK AND MANAWA IN FAR EASTERN WAUPACA
            COUNTY. TORNADO WAS ON THE GROUND FOR A LITTLE LESS THAN
            3 MILES. A SILO TOP AND FARM OUTBUILDINGS WERE DAMAGED,
            SEVERAL TREES WERE SNAPPED, SEVERAL MORE UPROOTED, AND
            NUMEROUS BRANCHES WERE BROKEN ALONG THE PATH. A
            MANUFACTURED HOME WAS PUSHED OFF ITS BLOCK FOUNDATION.
            TIME IS ESTIMATED BASED ON DOPPLER RADAR.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:14 PM CDTSpecial Weather StatementGRBVilas91 min
Jun 25, 7:49 PM CDTSevere Thunderstorm WarningGRBVilas71 min
Jun 25, 8:09 PM CDTSevere Thunderstorm WarningGRBOneida66 min
Jun 25, 8:57 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Oneida, Vilas63 min
Jun 25, 9:15 PM CDTAreal Flood AdvisoryGRBOneida6 hr
Jun 25, 9:58 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette47 min
Jun 25, 10:01 PM CDTAreal Flood AdvisoryGRBLincoln5 hr
Jun 25, 10:45 PM CDTSpecial Weather StatementGRBLanglade, Lincoln60 min
Jun 25, 10:53 PM CDTSevere Thunderstorm WarningGRBOutagamie52 min
Jun 25, 11:21 PM CDTSevere Thunderstorm WarningGRBBrown27 min
Jun 25, 11:29 PM CDTAreal Flood AdvisoryGRBLanglade4 hr
Jun 26, 12:33 AM CDTSpecial Weather StatementGRBLanglade, Lincoln, Marathon, Portage, Wood87 min
Jun 26, 1:59 AM CDTSpecial Weather StatementGRBBrown, Menominee, Oconto, Outagamie, Portage, Shawano and 3 more91 min
Jun 26, 2:45 AM CDTSevere Thunderstorm WarningGRBOutagamie30 min
Jun 26, 3:10 AM CDTTornado WarningGRBBrown, Outagamie35 min
Jun 26, 3:44 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc91 min
Jun 26, 3:45 AM CDTSpecial Marine WarningGRB90 min
Jun 26, 3:53 AM CDTSpecial Marine WarningGRB67 min

Nearby

River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.